MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537280
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during an endoscopic retrograde cholangiopancreatography with pancreatic stent implantation performed in the pancreatic duct on (b)(6) 2019.According to the complainant, during the procedure, the stent kinked on the push catheter, although it had been moistened.The stent was pierced at the site of the bend, making it unusable.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block f10: problem code 2976 captures for the reportable event of stent kinked.Problem code 1069 captures for the reportable event of stent broken.Block h10: product analysis a visual evaluation of the returned advanix pancreatic stent was performed.The stent was kinked at pigtail section, also it was punctured in the same location where it was kinked as mentioned in the event description "the stent was pierced at the site of the bend"; consequently, confirming the reported complaint.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use could have kinked the stent, interaction with the guidewire and delivery system could have contributed with the kink observed, also interaction with the guidewire when the stent is being loaded can result in stent punctured at pigtail section.Therefore the most probable root cause for this event is "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomalies were found.
 
Event or Problem Description

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9419040
Report Number3005099803-2019-05968
Device Sequence Number2423917
Product Code FGE
UDI-Device Identifier08714729856870
UDI-Public08714729856870
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2020
Device Model NumberM00537280
Device Catalogue Number3728
Device Lot Number0023985528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1